Drought, Buchanan
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Buchanan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.267, -82.036 (the zone’s center; the record gives no point)
Much above normal temperatures, during the 1st and 2nd weeks of the month, helped peak the severity of the drought. Shallow wells were going dry.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Much above normal temperatures, during the 1st and 2nd weeks of the month, helped peak the severity of the drought.
Shallow wells were going dry. Drilling companies were reportedly running 3 to 4 months behind schedule with their requests for drilling new wells or deepening existing wells. The smaller feeder streams and farm ponds were mostly dry.
Wildlife, especially the deer, were being stressed by the continuation of the drought.
Much needed and widespread rain finally arrived on the 23rd through the 25th. During the last week of the month, as colder air arrived and the autumn foliage was peaking, drought conditions began to ease.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 30, 6:39 PM EST, 5 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT SUN SEP 30 2007 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH MONDAY NIGHT BRINGING A FEW SHOWERS TO SOUTHEAST OHIO. ANOTHER WEAK FRONT WILL PUSH SOUTHEAST WEDNESDAY NIGHT. HOWEVER...DRY WEATHER IS ANTICIPATED WITH THIS FEATURE. && .NEAR TERM /THROUGH MONDAY/... A WEAK COLD FRONT APPROACHES THE AREA ON MONDAY AFTERNOON AND MONDAY NIGHT. MOISTURE IS LIMITED WITH THIS FEATURE...BUT MODELS SHOW GOOD UPPER AIR DYNAMICS. SINCE DYNAMICS ARE GOOD AND MODELS SHOW JUST ENOUGH MOISTURE DEPTH IN SOUTHEAST OHIO AND EXTREME NORTHWESTERN WV...WILL INCLUDE A VERY SMALL CHANCE OF SHOWERS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... SHORTWAVE TROF SHOULD BE NORTHEAST OF THE AREA AT THE BEGINNING OF THE PERIOD...WITH A SURFACE RIDGE EXTENDING FROM OFF THE MAINE COAST SOUTHWEST ACROSS THE WEST VIRGINIA MOUNTAINS INTO THE LOWER MISSISSIPPI VALLEY. AS A RESULT...EXPECT REGION WILL BE DRY...AND EXPECT THE DRY WEATHER TO CONTINUE THROUGH WEDNESDAY. A WEAK FRONT IS FORECAST TO PUSH SOUTHEAST WEDNESDAY NIGHT. THE AIRMASS NEAR THIS FRONT IS EXPECTED TO BE TOO DRY TO SUPPORT ANY PRECIPITATION...SO WILL LEAVE RAIN OUT OF THE FORECAST. NEW TEMPERATURE GUIDANCE IS VERY SIMILAR TO THE PREVIOUS FORECAST MAX/MINT GRIDS...AND SEE LITTLE REASON TO MAKE ANY MAJOR CHANGES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... GENERALLY FOLLOWED HPC DAYS 4-7 GUIDANCE...WITH SOME MINOR TWEAKS. 00 UTC GFS SUGGESTS PERIOD WILL BEGIN WITH A WEAK FRONT IN THE AREA. THIS BOUNDARY WILL EITHER DISSIPATE OR MOVE BACK NORTH LATE THURSDAY...AS HIGH PRESSURE BUILDS BACK IN. THE HIGH SHOULD THEN REMAIN IN CONTROL INTO SUNDAY. HPC GUIDANCE SHOWS SOME LOW POPS EARLY IN THE PERIOD. HOWEVER... STILL FEEL MOISTURE WILL BE LIMITED IN OUR AREA...SO EXPECT DRY CONDITIONS WITH A FEW MORE CLOUDS. HIGH TEMPERATURE GUIDANCE LOOKED REASONABLE AND WAS GENERALLY FOLLOWED. HOWEVER...FEEL LOW TEMPERATURE GUIDANCE WAS A LITTLE HIGH...SO HAVE LOWERED VALUES A DEGREE OR SO. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...WITH THE EXCEPTION OF SOME DENSE RIVER FOG IN THE CENTRAL AND EASTERN COUNTIES LATE TONIGHT AND EARLY MONDAY MORNING. AFTER 12Z MONDAY...VALLEY FOG STILL POSSIBLE NEAR DAWN EACH MORNING MAY CAUSE ISOLATED IFR. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...DB NEAR TERM...DB SHORT TERM...DB LONG TERM...JSH AVIATION...DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 352 AM EDT SUN SEP 30 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 352 AM EDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60492, 60494.